Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 19, 2013, 3:29 AM CDT for Maury County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 3:29 AM CDT (08:29 UTC)
- Expired
- May 19, 2013, 4:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
County Maury County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
943
WWUS84 KOHX 190829
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT SUN MAY 19 2013
TNZ060-190900-
MAURY-
329 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...
AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COLUMBIA...SPRING HILL AND I-65
EAST OF COLUMBIA.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3556 8715 3574 8715 3576 8694 3571 8678
3568 8682 3560 8682 3559 8684 3558 8683
3554 8684
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 18, 11:50 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 18, 11:50 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1150 PM CDT SAT MAY 18 2013 .AVIATION UPDATE...FOR 06Z TAF PACKAGE... CONTINUE TO SEE VCTS AT KCSV WITH STORMS DEVELOPING ALONG TROUGH AXIS DRAPED JUST SOUTH OF THE TERMINAL. SHOULD CONTINUE ANOTHER COUPLE HOURS AFTER ISSUANCE. LIGHT FOG ALREADY IMPACTING KCSV AS WELL. INTRODUCE BR AT ALL TERMINALS IN FIRST THREE HOURS OF TAF PERIOD. DO NOT THINK BR WILL BE AS THICK AS PREVIOUS NIGHT DUE TO CLOUD COVER AND OUTFLOWS FROM AFTERNOON CONVECTION BRING LIGHT WIND SHIFTS. MODELS SUGGEST PRECIP TO INCREASE ACROSS ALL TERMINALS BEGINNING AROUND 18Z. INCLUDED VCTS AT THIS TIME TO REFLECT THIS CHANGE. && .PREV DISCUSSION... /ISSUED 648 PM CDT SAT MAY 18 2013/ UPDATE... PER CURRENT REGIONAL SFC OBS...SATELLITE IMAGERY...RADAR MOSAICS... AND SHORT TERM MODEL CONSENSUS HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT VARIABLE CLOUDINESS ACROSS THE MID STATE THRU THE REMAINDER OF TONIGHT ALONG WITH A SLIGHT CHANCE OF SHWRS/TSTMS... EXPECT PLATEAU WHERE A CHANCE SHOULD PERSIST PER UPPER LEVEL TROUGHING INFLUENCES. WILL CONTINUE WITH PATCHY FOG MENTION AFTER MIDNIGHT TOO... BUT OVERALL DO NOT ANTICIPATE AS MUCH PATCHY FOG AS DEVELOPED THIS MORNING. CURRENT TEMPS IN LINE WITH FORECASTED LOWS AND THUS CHANGES WERE NOT MADE. PREV DISCUSSION.../ISSUED 626 PM CDT SAT MAY 18 2013/ AVIATION UPDATE...FOR 00Z TAF PACKAGE... DIALED BACK BR CONCERNS A BIT FOR THE NEXT 12 HOURS DUE TO PEAK HEATING DEWS BEING LOWER THAN GUIDANCE SUGGESTED. STILL THINK BR WILL BE POSSIBLE FOR ALL THREE TERMINALS...BUT JUST IMPROVED FORECAST VISIBILITIES TO BE A LITTLE LESS SIGNIFICANT. CURRENT RADAR ONLY SHOWS ISOLATED CONVECTION IN VICINITY OF KCSV SO REMOVED VICINITY MENTION IN KBNA AND KCKV. BELIEVE THERE IS ENOUGH DRY AIR ALOFT TO PREVENT ANY MORE DEVELOPMENT AFTER NIGHTFALL. ALTHOUGH MODELS ARE SUGGESTING DEVELOPMENT OVERNIGHT SO AMENDMENTS MAY BE NEEDED IF THIS IS REALIZED. PREV DISCUSSION... /ISSUED 157 PM CDT SAT MAY 18 2013/ DISCUSSION...SCATTERED CONVECTION GOING ON EAST OF NASHVILLE THIS AFTERNOON WHERE LOW-LEVEL MOISTURE IS MOST ABUNDANT. UPPER TROUGH REMAINS STALLED OUT JUST TO OUR EAST, SO LOOK FOR THIS PATTERN TO PERSIST AS TEMPERATURES CONTINUE TO RISE AND THE ATMOSPHERE REMAINS AT LEAST MODERATELY UNSTABLE. LOOK FOR THE MID STATE TO FINALLY DRY OUT SUNDAY NIGHT, WITH THE UPPER RIDGE MOVING ACROSS THE AREA ON MONDAY, THEREBY PAVING THE WAY FOR THE NEXT ACTIVE WEATHER SYSTEM TO CLOSE IN ON MIDDLE TENNESSEE TOWARD THE MIDDLE OF THE WEEK. THERE WILL BE A SLIGHT DROP-OFF IN TEMPERATURES FOLLOWING THIS COLD FRONTAL PASSAGE, BUT EVEN OUR POST-FRONTAL READINGS LATE IN THE WEEK WON'T BE TOO FAR OFF SEASONAL NORMALS. AT THIS TIME, THE SPC HAS NO SEVERE WEATHER RISK AREAS PEGGED FOR MIDDLE TENNESSEE THROUGH DAY 8, SO WE ARE EXPECTING GENERAL THUNDERSTORMS ONLY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && TB12
Hazardous weather outlook, May 18, 6:54 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 654 PM CDT SAT MAY 18 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-191000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 654 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN ON SUNDAY AFTERNOON AND EVENING. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, May 19, 3:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT SUN MAY 19 2013
TNZ060-190900-
MAURY-
329 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...
AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COLUMBIA...SPRING HILL AND I-65
EAST OF COLUMBIA.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3556 8715 3574 8715 3576 8694 3571 8678
3568 8682 3560 8682 3559 8684 3558 8683
3554 8684
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:00 AM CDT | Special Weather Statement | OHX | Marshall | 30 min |
| May 19, 4:11 AM CDT | Special Weather Statement | OHX | Cumberland | 34 min |
| May 19, 4:15 AM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| May 19, 4:48 AM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| May 19, 5:13 AM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 47 min |
| May 19, 5:57 AM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 48 min |
| May 19, 6:18 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 42 min |
| May 19, 6:34 AM CDT | Special Weather Statement | OHX | Sumner | 26 min |
| May 19, 8:48 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 42 min |
| May 19, 10:07 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 38 min |
| May 19, 11:01 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Overton | 44 min |
| May 19, 11:28 AM CDT | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Putnam | 3 hr |
| May 19, 12:33 PM CDT | Special Weather Statement | OHX | White | 42 min |
| May 19, 12:36 PM CDT | Special Weather Statement | OHX | White | 39 min |
| May 19, 1:06 PM CDT | Special Weather Statement | OHX | Van Buren, White | 54 min |
| May 19, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 45 min |
| May 19, 1:52 PM CDT | Flash Flood Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| May 19, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 37 min |
| May 19, 2:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 4 hr |
| May 19, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 32 min |
| May 19, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 21 min |
| May 19, 3:14 PM CDT | Special Weather Statement | OHX | Grundy | 31 min |
| May 19, 3:36 PM CDT | Special Weather Statement | OHX | Cannon | 24 min |
| May 19, 3:45 PM CDT | Special Weather Statement | OHX | Grundy | 30 min |
| May 19, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 27 min |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 33 min |
| May 19, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 22 min |
| May 19, 4:43 PM CDT | Special Weather Statement | OHX | Cannon | 32 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 27 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.